Alert archive / Arizona / Wind Advisories in 2024
Wind Advisory 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Aug 24, 2024, 12:31 AM MST for Mohave County, Arizona. It took effect at Aug 24, 2024, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2024, 12:31 AM MST (07:31 UTC)
- In effect from
- Aug 24, 2024, 11:00 AM MST
- Expired
- Aug 24, 2024, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 7.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6931 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455 WWUS75 KVEF 240731 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1231 AM PDT Sat Aug 24 2024 AZZ001-242200- /O.NEW.KVEF.WI.Y.0022.240824T1800Z-240825T0300Z/ Northwest Plateau- Including the cities of Colorado City, Pipe Spring National Monument, Tuweep, Western Grand Canyon, and Mt Trumbull 1231 AM MST Sat Aug 24 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Northwest Plateau. * WHEN...From 11 AM this morning to 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ036-NVZ021-242200- /O.CON.KVEF.LW.Y.0006.240824T1800Z-240825T0300Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Hoover Dam, Oatman, Mohave Valley, Laughlin, and Bullhead City 1231 AM PDT Sat Aug 24 2024 /1231 AM MST Sat Aug 24 2024/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Lake Mead and Lake Mohave. * WHEN...From 11 AM PDT /11 AM MST/ this morning to 8 PM PDT /8 PM MST/ this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...Waves of 2 to 3 feet can be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
2 follow-up statements
452 WWUS75 KVEF 242130 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 230 PM PDT Sat Aug 24 2024 AZZ001-250300- /O.CON.KVEF.WI.Y.0022.000000T0000Z-240825T0300Z/ Northwest Plateau- Including the cities of Tuweep, Colorado City, Pipe Spring National Monument, Mt Trumbull, and Western Grand Canyon 230 PM MST Sat Aug 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Northwest Plateau. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ036-NVZ021-250300- /O.CON.KVEF.LW.Y.0006.000000T0000Z-240825T0300Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Bullhead City, Mohave Valley, Oatman, Laughlin, and Hoover Dam 230 PM PDT Sat Aug 24 2024 /230 PM MST Sat Aug 24 2024/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts of 35 to 40 mph expected. * WHERE...Lake Mead and Lake Mohave. * WHEN...Until 8 PM PDT /8 PM MST/ this evening. * IMPACTS...Strong winds and rough waves on Lake Mead and Mohave will create hazardous conditions for small craft. * ADDITIONAL DETAILS...Waves of 2 to 3 feet can be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas STESSMAN
692 WWUS75 KVEF 250259 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 759 PM PDT Sat Aug 24 2024 AZZ001-250400- /O.EXP.KVEF.WI.Y.0022.000000T0000Z-240825T0300Z/ Northwest Plateau- Including the cities of Western Grand Canyon, Pipe Spring National Monument, Tuweep, Mt Trumbull, and Colorado City 759 PM MST Sat Aug 24 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Gusty winds in northern Mohave County have decreased and will continue to weaken this evening. Gusts of 45 mph or greater may still occur this evening along areas of high terrain. $$ AZZ036-NVZ021-250400- /O.EXP.KVEF.LW.Y.0006.000000T0000Z-240825T0300Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Mohave Valley, Oatman, Hoover Dam, Laughlin, and Bullhead City 759 PM PDT Sat Aug 24 2024 /759 PM MST Sat Aug 24 2024/ ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... Gusty winds around Lake Mead and Lake Mohave have decreased and will continue to weaken this evening. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas SM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Aug 23, 7:17 PM MST, 5 hours 14 minutes earlier.
Area forecast discussion, Aug 23, 7:17 PM MST, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 717 PM PDT Fri Aug 23 2024 .SYNOPSIS...Unseasonably cool and windy conditions through the weekend as a strong system moves across the Western US. Warmer and calmer weather returns next week as high pressure builds over our region. && .UPDATE...Unseasonably cool temperatures provided a little relief from hot August weather today. Today's high in Las Vegas was 96 degrees, the first sub-100 degree day since June 19. The same trough that brought cooler air to the region also created gusty southerly to southwesterly winds for most of the forecast area. Winds seem to be on the downtrend this evening and the Lake Wind Advisory for Lake Mead and Lake Mohave was allowed to expire. Expecting below average morning lows tomorrow, which means temperatures in the low to mid 70s for Las Vegas. The last of the moisture will also be pushed out of the forecast area by tomorrow as well. Current dew points in Mohave County are in the 20s to 30s, compared to the 50s and 60s at this time yesterday. && .DISCUSSION...through Thursday. Big story continues to be the potent system moving into the Western US, bringing unseasonably cool and windy conditions. The low, currently positioned just off the Oregon Coast, looks quite impressive on satellite imagery. Model analysis backs this up, with ensemble means showing 500mb heights of -3 to -4 standard deviations. The Medford, OR 12z sounding had a 500mb height of 5580, which was their 5th lowest on record for August. This system is already ushering in cooler air, with Las Vegas falling below 80 degrees this morning for the first time since June 20th. Highs today are forecast to be a few degrees below normal today, but fall to 5-15 degrees below normal tomorrow and Sunday. Temperatures become more anomalously cool as you head northwest. Winds, on the other hand, will be on the rise. Strongest winds today, with a large portion of the area (particularly the northern two thirds) having an 80% chance of seeing 30+ mph wind gusts. Tomorrow, the odds shift primarily into Lincoln, Clark, and Mohave Counties. These winds will induce critical fire weather conditions today across southern Nevada, becoming more confined to SE Nevada tomorrow. As such, opted to extend the Red Flag Warning for our Clark and Lincoln County zones through Saturday evening. Guidance shows a significant weakening of winds on Sunday. As the trough begins to lift out on Sunday, heights quickly build in its wake. This results in a warmup of 5-7 degrees on Monday, followed by an additional 3-5 degrees on Tuesday, bringing us back to seasonal temperatures. The ridge that builds early next week remains rather flat as a trough moves along the US-Canada border. This keeps temps near or slightly above normal through the work week. One thing we'll have to watch for is a potential cutoff low off the SoCal-Baja Coast mid/late-week. GFS and its ensembles are a bit more optimistic with this feature than the ECWMF. Should a stronger circulation develop, we could see some monsoonal moisture return in the 2nd half of the week. Latest GEFS and EPS probabilities for 1" PWATs in Las Vegas range from 10-30% on Thursday. && .AVIATION...For Harry Reid...20 to 30 knot southerly to southwesterly wind gusts will continue through the afternoon and into the evening. Winds will swing around to a more westerly direction later this evening, maintaining 20 to 30 knot wind gusts. Winds will drop off during the overnight period, tending to favor a more southerly direction with sustained speeds of around 10 knots. Gusty southerly winds will pick back up on Saturday morning. For the rest of southern Nevada, northwest Arizona and southeast California...20 to 30 knot southerly to southwesterly winds will continue into the evening hours for the Las Vegas Valley and Colorado River Valley TAF sites. The Las Vegas Valley TAF sites will see winds develop a more westerly component later this evening before falling back to the south overnight. The Colorado River Valley TAF sites will see gusts begin to drop off later this evening while winds continue to favor a more southerly component through the overnight hours. KDAG will favor a westerly-to-southwesterly direction with 20 to 30 knot wind gusts continuing into the overnight hours. KBIH will see gusty southerly winds swing around to the north later this evening before falling back to the northwest in a typical diurnal fashion during the overnight hours. && .FIRE WEATHER...Dry and unseasonably windy conditions remain in place through Saturday evening. A Red Flag Warning is in effect for all southern Nevada zones until 11 PM this evening, with warnings for zones 461, 463, 464, and 465 extended through 11 PM Saturday evening. Winds subside on Sunday while temperatures remain relatively cool, but the area begins to heat back up early next week. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Meltzer DISCUSSION...Woods AVIATION...Stessman For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 12:27 AM MST | Lake Wind Advisory | VEF | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.